Medical Questions > Womens Health > Birth Control Forum

Continuous Bleeding On Depo-provera

I started the injection a few months ago and have an continuous bleeding ever since, apparently its common in the first 3 months though. Is there any way i can stop it without coming of the injection?
Did you find this post helpful?
First Helper red72cup
|

replied May 4th, 2007
Extremely eHealthy
Unfortunately , there may not be a way.. Besides stopping the INjection, or adding additional birth control hormones to your shot.

Here is why it is happening..Some background.

There are three things that can happen with depo. One, you could be one of the lucky ladies that completely loses her period, which is a good thing for many women.

Two, there may be absolutely no change whatsoever, and your cycle stays normal.

Three- You have a continuous bleed. This is because the hormone thins your uterine lining, which causes most women to lose their periods altogether, but it causes a few women to have a continuous bleed.
|
Did you find this post helpful?

replied January 22nd, 2009
bleeding never stop between periods
I 'm 39 years. suffering bleeding in between periods. i have regular period. since last 3 months bleeding continues. sometimes thick clot will be there. other times little drop is there.
how can i stop the same
|
Did you find this post helpful?

replied February 4th, 2009
spotting
I got my first depa shot couple months ago. A month leter i start spotting. It is more then 30 days now and i am still spotting.What is the reason for spotting.Do i need to worry about it.
|
Did you find this post helpful?

replied March 24th, 2010
I HATE DEPO
I got one Depo shot on Dec. 20th 2009. It delayed my due period for two weeks, when my period started it just never stopped. I have had a steady flow and clotting for three months straight with no sign of stopping. I've also suffered headaches, moodswings, menstrual cramps, dizzy spells and fatigue. I called Planned Parenthood, the nurse just said that these side effects aren't uncommon and to wait it out because all women's bodies are different. I wish I'd've never taken that shot!!! At the clinic, I was told there weren't any side effects besides temporary discomfort at the injection site. YEAH RIGHT. Loss of bone density, infertility, depression, continuous bleeding and ovarian cysts are just a few side effects that could effect you.
|
Did you find this post helpful?

replied March 22nd, 2012
depo provera
Hi, I had a shot too - just before christmas of 2011. Now it's end of March 2012 - I am still bleeding as I started just after christmas.... I want it stop - hormonal changes are mental. I am a girl who has a rare, occasional spot on a face - now - all my face is so spotty I am slowly loosing confidence.. Mood swings are just a lovely addendum to this!!!! I don't know when it's gonna stop?!
|
Did you find this post helpful?

replied May 25th, 2010
I'm not real sure but i think the nurse at the hospital injected the depo shot in my butt the day i left the hospital. I never requested it the doctor never told me if he ordered it and I have not stopped bleeding since i had my son and that was four months ago.The bleeding has been ongoing and its frustrating.The funny thing about it is that shot wasn't on my hospital record!
|
Did you find this post helpful?

replied April 7th, 2013
Depo is bunch of Crap and it has the most side effects
I had my Depo mid February 2013, ....my period ended up late and when it did happen it lasted over 10 days. Then I didn't know if I was on a period or just spotting. It would let up a few days and then spotting again. Knee pain, mood swings, discomfort. I had this shot before in 2006 but I couldn't remember any negatives. I will rememeber now. I am going back to pill packet, I had minor issues with it but nothing compares to this unpredicable b.s. Since its a coin toss, and this shot has the most side effects, save yourself the issues, just take a pill everyday after dinner. Unless you have a medical condition and no choice.

Lesson learned. I am just waiting it out till May. Ever try to date or hold a relationship while going through this? Your man is understanding while on your period, but dealing with one for THREE MONTHS - :^D grr lol
|
Did you find this post helpful?

replied September 8th, 2013
I have been on the shot since March when I had my son and my periods were normal until now I have had a continuous bleed for about 3 weeks now is there any way I can stop it.?
|
Did you find this post helpful?

replied March 14th, 2015
DEPO :'( worst idea ever.....
Help please I got the depot shot in November 2014 and t is now march 2015 and I have been continuously bleeding heavy enough I go through 2 tamps a day Sad ... because I was bleeding the whole way through the first 12weeks I decided to not get my next shot hoping that would stop the bleeding but it did not nothing has changed and it is taking a huge toll on my relationship :'( Please if anyone knows of anything I could try to stop the bleeding please advise as I am desperate..
|
Did you find this post helpful?
Quick Reply
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...